Hi everyone, just joined. I am a PKD patient with 4 yr old transplant and removal of both native kidneys. I am also ADD so the meds have really messed with me and took a while to make adjustments. I have been having hip pain for the last year and it is getting worse. I was a runner before and after my transplant and now I am not even a walker. I can walk through the pain but when I am finished there seems to be no way to stop the pain except time and rest. Which agian, I am ADD so resting is just not my thing. Anyone else having hip or joint issues? If so how are you handling it?
You need to be a member of TransplantFriends.com to add comments!
I feel your pain literely. I am 4 years post liver transplant and have Ostiopetini (I swear they make things up for me to have), which was diagnosed post transplant. I was told the variety of meds we take are the root cause (debilitating bone and joint structure), Tacro being the main culprit. It has a boat load of side effects and everyone gets some form of them. I got the severe hand tremors and joint pain, I did get a cortozone shot which did help, with the hip pain. Talk to the docs, they will know but my docs were pretty frank in clearly stating that we are in this for the long haul and these things do happen but it is very important to let them know what is going on. I do take some canibus which helps tremedously and they are aware of it, albeit not condoning the use but as long as my labs are good I feel they tolorate the intermitant use. I did not like the way the pain meds made me feel.
Hey Tom, hope you are well. I got my MR results back and they are putting me on Bisphosphonate but that takes years to work. Curious when you say you get the steriod injection, is it in your hip?
I hate to complain and sound ungrateful because I am not, super happy to be alive and generally a happy happy person. The pain is just taking me down and trying to find out what I can to get some relief. I am not one to be inactive. I am working in my shop which is my happy place...lol. Iam living in Texas so canibus is not an option here but at this point, I need relief and am not looking to take pain pills daily as I do actually work and that is not really an option..
The injection was directly into my right hip. It did indeed work, therapy is the key. I try to walk for pleasure but it is hard to have pleasure while stuffing debilitating pain. I live in a Victorian house which has lots of steps. At this point I take the good with the bad. I am sitting waiting to get labs as I type this.
Stay safe and feel better
I was lucky and got tremors and joint pain as well. I realize there are side effects with the benefit if tx but try to get as much info as possible. Thank you
Have you talked to your Tx team about this? I suggest this because they know a lot about you and even more about Tx issues. They are a valuable resource to help you make this "second chance @ life," as good as it can be.
While long-term dosing of Prednisone can cause osteoporosis, you haven't been on it very long. I would have a frank conversation with all of them, don't let them ignore the issue!
Always remember, without us, there is little need for them. Good luck!
I did a year ago and nothing happened until it got so bad that I am now screaming at them...lol. They did a bone density and results were not good so doing an MRI. Just curious about others. Life is awesome outside of this but .... this!!! I am just so dissappointed because I feel like I would not be this bad if it would have been addressed a year ago. My transplant Dr is the absolute best but they shut down the transplant department where I am located so I lost that Dr. Miss him terribly. I only have a nephrologist here now.
Unless you have a Tx nephrologist, your Dr. may not be familiar with all the possible Tx issues. I suggested you consult with your Tx team, as a first stop. Are the recipients of the hospital being referred to another Tx center ( I feel spoiled because Tx centers are like Starbucks, on very corner here.) I do agree with Tom, in that, our medications are very potent and can cause varied side-effects for recipients (. I didn't want to send you off into anecdotal tangents. )Are you also taking statins?
You really have to be your own advocate. Networking here can help. I left a link below for some interesting reading (to be "taken with a grain of salt." I pray you find the answers you need. Good Luck
Ask a patient
Thank you for the help. I do have a tx neurologist. I will read what you sent. Getting mr then will see where we go from there. Thx